Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hey guys, just some backgrounf info: I have moderate acne all over my chin and around my mouth. It's not cystic, just red bumps and whitheads but sometimes painful. I work at a Dr's office so it is pretty embarassing.

After trying B5 and bp, I finally decided to go to the derm. yesterday.

Here's what he gave me:

Adoxa 100mg once a day

bp wash Zoderm 4.5%

antibiotic lotion for day

Differin gel for night

and some lotion for KP on my arms

This just sounds like an awful lot. Has anyone tried ADOXA and how did it work? Also, I've read so many horror stories of differin so I don't think I will try that. I'd like to use the bp wash and adoxa but I"m weary b/c of all the side effects. I am also on birth control ortho tricyclen lo.

What do you think?

Share this post


Link to post
Share on other sites

I went to the derm for my 6 week checkup and she put me on ADOXA (75 mg) So far I've taken 5 of them. They're kind of difficult to take because you can't have dairy products for 2 hours. You also can't have vitamins for 2 hours. Plus--you can't lay down for 30 minutes.

I'm also on Differin. I've had no problems. It has really made my acne start drying up!

--Sarah

Share this post


Link to post
Share on other sites

Adoxa is just a brand name Doxycycline which is a anti-bacterial drug. You shouldnt lay down when on Doxy (at least from my experience of it) because it will make your stomache cramp really bad i dont know the "official" reason for this but im guessing that the medication is harsh on the stomach and laying down would remove the beneficial effects of gravity to help push the medication through the stomach to the intestine. Just my theory but in any case i wouldnt suggest laying down i know it made me feel like crap. The manufactor's "official" statement is that the user shouldnt lay down for at least 10 minutes after taking the medication because 1) it effects absorbtion and 2) it irratates the acid producing cells of the stomach (hence why i got a stomach cramp).

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×